MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G38190
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation is still in progress:.
 
Event or Problem Description
Description of event according to initial reporter: the device would not deploy and the sheath elongated and stretched.The physician aborted utilizing the device and used a competitors to complete the procedure.Patient outcome: the patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Summary of investigational findings: examination of the device was not possible as the product was not returned.Images show a severely tortuous descending thoracic aorta with three different 90-degree angles.Though the delivery device appears to conform to the tortuous anatomy as it is advanced to the aortic arch, the severe degree of angulation is outside the ifu for repair using this device.The ifu states that anatomic elements that may affect successful exclusion of the thoracic lesion include severe angulation, including localized angulation > 45 degrees.The most likely root cause of the reported event is the servere degree of angulation of descending thoracic aorta outside of ifu.No evidence to suggest that the device was not manufactured according to specification.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL TAPERED COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6386531
Report Number3002808486-2017-00718
Device Sequence Number16277828
Product Code MIH
UDI-Device Identifier10827002381909
UDI-Public(01)10827002381909(17)190429(10)E3443940
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38190
Device Catalogue NumberZTA-PT-38-34-217-W
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/23/2017
Device Age10 MO
Initial Date Received by Manufacturer 02/24/2017
Supplement Date Received by Manufacturer02/24/2017
Initial Report FDA Received Date03/08/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;